Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Apr 20, 2015, 1:42 PM EDT for Davidson County, Davie County, North Carolina. It took effect at Apr 20, 2015, 7:20 PM EDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 1:42 PM EDT (17:42 UTC)
- In effect from
- Apr 20, 2015, 7:20 PM EDT
- Expired
- Apr 22, 2015, 3:12 AM EDT
- In force
- 32 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 18.32 ft at Apr 21, 2015, 5:00 AM EDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
316
WGUS42 KRAH 201742
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
142 PM EDT MON APR 20 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-210542-
/O.NEW.KRAH.FL.W.0009.150420T2320Z-150422T0712Z/
/YADN7.1.ER.150420T2320Z.150421T1200Z.150421T1912Z.NO/
142 PM EDT MON APR 20 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Yadkin River At Yadkin College.
* from this evening to late Tuesday night, or until the warning is
cancelled.
* At 1:00 PM Monday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this
evening and continue to rise to near 21.9 feet by tomorrow
morning.The river will fall below flood stage by tomorrow
afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Yadkin River
Yadkin College 18 14.6 Mon 01 PM 21.9 9.4 3.9 2.9 2.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$3 follow-up statements
629
WGUS82 KRAH 210121
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-211321-
/O.EXT.KRAH.FL.W.0009.000000T0000Z-150421T1949Z/
/YADN7.1.ER.150421T0316Z.150421T0600Z.150421T0749Z.NO/
921 PM EDT MON APR 20 2015
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 9:00 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tonight and
continue to rise to near 19.0 feet by after midnight tomorrow.The
river will fall below flood stage by early tomorrow.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Yadkin River
Yadkin Col 18 17.2 Mon 09 PM 15.7 6.4 4.7 3.6 3.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$318
WGUS82 KRAH 210526
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
126 AM EDT TUE APR 21 2015
...The Flood Warning continues for the following rivers in North
Carolina..
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-211726-
/O.CON.KRAH.FL.W.0009.000000T0000Z-150421T1949Z/
/YADN7.1.ER.150421T0450Z.150421T0600Z.150421T0749Z.NO/
126 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 1:00 AM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by sunrise this morning.
The river will fall below flood stage later this morning.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Yadkin River
Yadkin College 18 18.0 Tue 01 AM 15.7 6.4 4.7 3.6 3.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$561
WGUS82 KRAH 211433
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 AM EDT TUE APR 21 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-211503-
/O.CAN.KRAH.FL.W.0009.000000T0000Z-150421T1949Z/
/YADN7.1.ER.150421T0450Z.150421T0900Z.150421T1104Z.NO/
1033 AM EDT TUE APR 21 2015
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 10:00 AM Tuesday the stage was 16.7 feet.
* Flood stage is 18.0 feet.
* fell below flood stage at 7:04 AM Tuesday.
* Forecast...The river will continue to fall to 7.6 feet by tomorrow
morning.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Yadkin River
Yadkin College 18 16.7 Tue 10 AM 7.6 5.7 4.9 4.7 4.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:15 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 10:15 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1015 AM EDT MON APR 20 2015 .SYNOPSIS...A COLD FRONT WILL APPROACH THE MOUNTAINS FROM THE WEST THIS AFTERNOON...THEN TRACK EAST ACROSS THE CAROLINAS THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SOUTHWEST LATE TONIGHT THROUGH TUESDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1015 AM MONDAY... UPDATE: MOST IMMEDIATE CONCERN IS THE CONVECTIVE COMPLEX WHICH CROSSED TN OVERNIGHT AND MAINTAINED STRENGTH CROSSING THE FAR SRN APPALACHIANS. BAND OF STRONG TO SEVERE STORMS WITH BOWING SEGMENTS IS PROGRESSING QUICKLY EASTWARD AND WILL ARRIVE IN OUR SW COUNTIES WITHIN THE NEXT 30 MIN. CLT TDWR INDICATES WINDS OVER 45 MPH ARE LIKELY... AND THE OB SITE AT SHELBY REPORTED 46 MPH JUST UNDER AN HOUR AGO. UNFORTUNATELY NONE OF THE CONVECTION-ALLOWING MODELS PICKED UP ON THIS LONG-LIVED SYSTEM VERY WELL... INCLUDING THE HRRR WHICH CONTINUES TO SHOW THE BAND DYING WITH LITTLE TO NOTHING ON ITS SOUTHERN FLANK. THIS LINE SHOULD CONTINUE TO PRESS TO THE ENE FOR THE FORESEEABLE FUTURE WITH DYNAMIC SUPPORT VIA DPVA ALOFT AND GOOD UPPER DIVERGENCE IN THE LEFT FRONT QUAD OF THE STJ. CLOUDS EAST OF THIS LINE HAVE LARGELY DISSIPATED... ALLOWING EARLY-DAY HEATING TO FURTHER DESTABILIZE A COLUMN THAT HAS ALREADY (ACCORDING TO SPC MESOANALYSIS) ATTAINED AN MUCAPE NEAR 500 J/KG (ALBEIT WITH SOME REMAINING CINH)... AND INCOMING EFFECTIVE SHEAR OF 40-45 KTS IS SUFFICIENT TO MAINTAIN THIS CONVECTION. IF THIS INDEED HOLDS TOGETHER AND FEEDS ON THE EXISTING INSTABILITY... ANY TRAILING SUBSIDENCE WOULD LIMIT ADDITIONAL CONVECTION THIS AFTERNOON. HOWEVER... WE'RE ALREADY SEEING INSTABILITY REBOUND OVER CENTRAL AL INTO NRN GA... AND THE 00Z WRF NMM/ARW DEPICTED A BROKEN BAND OF CONVECTION FORMING JUST EAST OF HERE AND PROGRESSING ENE THROUGH CENTRAL NC LATE AFTERNOON AND EARLY EVENING (ALTHOUGH THEY DID NOT DEPICT THE CURRENT COMPLEX SURVIVING THIS LONG AT ALL). SO MANY QUESTIONS REMAIN REGARDING TIMING. WILL STAY WITH THE SCENARIO OF THIS CURRENT CONVECTION HOLDING TOGETHER AS A WAVY BAND WITH STRAIGHT LINE WIND GUSTS... THEN STILL EXPECT ANOTHER ROUND OF STORMS LATE THIS AFTERNOON THROUGH MID EVENING... AND GUSTY WINDS AND LARGE HAIL WILL STILL BE POSSIBLE WITH THESE IF WE CAN ACHIEVE ENOUGH REBOUND INSTABILITY AHEAD OF THE COLD FRONT. -GIH EARLIER DISCUSSION FROM 345 AM: OVERVIEW: A LOW-LEVEL TROUGH /WEAK WARM FRONT/...ASSOCIATED WITH A DEEPENING SFC CYCLONE ATTENDANT A POTENT UPPER TROUGH DIGGING SE INTO THE UPPER GREAT LAKES...WILL LIFT NORTHWARD THROUGH THE DELMARVA THIS MORNING AND NORTHEAST ALONG THE MID-ATLANTIC COAST THIS AFT/EVE INTO TONIGHT. MEANWHILE...A COLD FRONT (ATTENDANT THE AFOREMENTIONED CYCLONE) TRACKING EASTWARD THROUGH THE TN VALLEY THIS MORNING WILL PROGRESS ACROSS THE SOUTHERN APPALACHIANS LATE THIS AFTERNOON...THEN TRACK EAST ACROSS THE CAROLINAS THIS EVENING INTO TONIGHT. PRECIPITATION: THE RECENT INCREASE IN CONVECTIVE INTENSITY OVER THE COASTAL PLAIN IS ASSOCIATED WITH ENHANCED LOW-LEVEL CONVERGENCE /BACKED LOW-LEVEL FLOW/ AND THE ADVECTION OF A HIGHER THETA-E AIRMASS INTO EASTERN NC...APPARENTLY IN RESPONSE TO DPVA ATTENDANT THE NEGATIVELY TILTED SHORTWAVE CURRENTLY TRACKING NE ACROSS THE REGION. NOW THAT THIS ACTIVITY HAS EXITED CENTRAL NC...EXPECT DRY CONDITIONS TO PREVAIL THROUGH SUNRISE IN ASSOC/W SUBSIDENCE IN THE WAKE OF THE AFOREMENTIONED SHORTWAVE AND...FOR THE REMAINDER OF THE MORNING...A LACK OF FORCING DRYING ALOFT COMBINED WITH DRYING ALOFT ASSOC/W THE ADVECTION OF A MODIFIED ELEVATED MIXED LAYER INTO THE REGION FROM THE SOUTHWEST. UNCERTAINTY INCREASES BY EARLY AFTERNOON REGARD TO WHETHER OR NOT THE ONGOING TN VALLEY MCS WILL CROSS THE SOUTHERN APPALACHIANS AND RESULT IN A POTENTIAL FOR CONVECTION IN THE FAR WESTERN PIEDMONT BETWEEN 15-18Z. THE LATEST HIGH-RES CAMS SUGGEST THAT THE MCS WILL DECAY ON APPROACH TO THE MOUNTAINS ~12Z AS THE THERMODYNAMIC ENVIRONMENT BECOMES LESS FAVORABLE (I.E. INCREASING CINH). EVEN IF THE MCS DECAYS PRIOR TO CROSSING THE MOUNTAINS...THE PRESENCE OF AN MCV AND/OR LINGERING CONVECTIVE DEBRIS/OUTFLOW WOULD INTRODUCE CONSIDERABLE UNCERTAINTY TO THE CONVECTIVE FORECAST THIS AFTERNOON. EVEN IF ONE ASSUMES THE AFOREMENTIONED FEATURES ARE ABSENT...THE CONVECTIVE FORECAST REMAINS UNCERTAIN GIVEN A TEMPORAL/SPATIAL DISCONNECT BETWEEN THE BEST SYNOPTIC FORCING (DPVA IN SW FLOW ALOFT BETWEEN 00-06Z)...THE BEST LOW-LEVEL FOCUS (PRE-FRONTAL TROUGH IN THE WESTERN PIEDMONT BY ~00Z)...AND PEAK HEATING. WITH THE ABOVE IN MIND...WILL MAKE LITTLE CHANGE TO THE PRIOR FORECAST AND INDICATE PRECIP CHANCES OF 40-50% DURING THE LATE AFTERNOON AND EVENING...ENDING FROM WEST-EAST BY OR SHORTLY AFTER MIDNIGHT. SEVERE THREAT: MODERATE DESTABILIZATION (MLCAPE 1000-2000 J/KG) IS EXPECTED TODAY IN ASSOC/W CLEARING SKIES...A MODIFIED ELEVATED MIXED LAYER (CHARACTERIZED BY H7-H5 LAPSE RATES ON THE ORDER OF 6.5-7 C/KM)...AND SEASONABLY RICH LOW-LEVEL MOISTURE (DWPTS UPPER 50S/LOWER 60S) WITHIN AN INCREASINGLY WELL-MIXED WARM SECTOR DOWNSTREAM OF THE APPROACHING COLD FRONT...WITH LITTLE IN THE WAY OF A CAP /CINH/ PER LATEST FORECAST SOUNDINGS. ANY UPDRAFTS THAT DEVELOP PRIOR TO ~21Z THIS AFTERNOON ARE UNLIKELY TO SURVIVE ENTRAINMENT GIVEN A DRY AIRMASS ALOFT AND A GENERAL LACK OF FORCING THROUGHOUT THE COLUMN...ASSUMING NO CONTRIBUTION FROM UPSTREAM CONVECTION. BY LATE AFTERNOON...MODERATE/UNTAPPED INSTABILITY AND AN ABSENCE OF CONVECTIVE INHIBITION ARE EXPECTED TO ALLOW CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT /PRE-FRONTAL TROUGH/ PROGRESSING INTO THE FOOTHILLS...WITH UNIDIRECTIONAL DEEP-LAYER SHEAR SUFFICIENT FOR SPLITTING SUPERCELLS AND UPSCALE GROWTH INTO A LINEAR MCS THEREAFTER...THOUGH THE LATEST CONVECTION ALLOWING MODELS SUGGEST MULTIPLE LINE SEGMENTS MAY DEVELOP RATHER THAN A SOLID LINE...WHICH SEEMS REASONABLE GIVEN THE UNCERTAINTIES MENTIONED ABOVE. SHOULD SPLITTING SUPERCELLS DEVELOP IN THE WESTERN PIEDMONT...LARGE HAIL (UP TO GOLFBALL SIZE) AND DAMAGING WINDS WOULD BE POSSIBLE GIVEN SPEEDY MID-LEVEL FLOW...MDT INSTABILITY AND STEEP MID-LEVEL LAPSE RATES. FURTHER EAST...DAMAGING WINDS WOULD BE THE PRIMARY THREAT... WITH SEVERE HAIL CONFINED TO ROTATING UPDRAFTS EMBEDDED WITHIN LINE SEGMENTS. -VINCENT && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 AM MONDAY... DRY CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TUE/TUE NIGHT...WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND LOWS MID/UPPER 40S TO PERHAPS 50F FAR SE COASTAL PLAIN WED MORNING. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 120 AM MONDAY... DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY. HIGH CONFIDENCE FORECAST FOR MID WEEK AS HIGH PRESSURE WILL DOMINATE AND BRING DRY WEATHER WITH SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. CONFIDENCE RAPIDLY DECREASES IN THE FORECAST BY FRIDAY THROUGH THE WEEKEND AS MODELS SHOW SPREAD WITH HANDLING THE PROGRESSIVELY MOVING SOUTHERN STREAM SYSTEM THAT MAY AFFECT OUR REGION AS EARLY AS FRIDAY. JUST HOW THIS SYSTEM INTERACTS WITH THE POLAR JET AND THE ASSOCIATED LOW LEVEL BOUNDARY WILL DETERMINE HOW QUICKLY THIS SYSTEM MOVES AND HOW FAR NORTH THE SIGNIFICANT RAINFALL REACHES INTO THE MID- ATLANTIC STATES. FOR NOW... WE WILL CARRY A CHANCE OF SHOWERS FOR THE WEEKEND (CENTERED ON SATURDAY INTO SATURDAY NIGHT). && .AVIATION /12Z MONDAY THROUGH THURSDAY/... AS OF 700 AM MONDAY... CONDITIONS WILL BECOME VFR BY MID/LATE MORNING. VSBYS SHOULD BECOME VFR IN ALL AREAS THROUGH 09Z WITH THE LINE OF SHOWERS AND ISOLATED STORMS FINALLY MOVING EAST OF KRWI SHORTLY. A SOUTH FLOW AT 10 MPH WILL CONTINUE THROUGH DAYBREAK... THE GRADUALLY VEER TO THE SW AT 15- 20 MPH LATE MORNING AND AFTERNOON WITH GUSTS TO 30 MPH. LOOKING FURTHER AHEAD...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG A COLD FRONT MONDAY AFTERNOON OVER THE WESTERN SECTIONS OF THE AREA. THE CHANCE WILL PUSH EAST WITH THE FRONT DURING THE LATE AFTERNOON AND EVENING. OTHERWISE... VFR CONDITIONS WILL PREVAIL TONIGHT THROUGH THE END OF THE WEEK DOMINATED BY HIGH PRESSURE BEGINNING TONIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...HARTFIELD/VINCENT SHORT TERM...VINCENT LONG TERM...BADGETT AVIATION...BADGETT
Hazardous weather outlook, Apr 20, 4:20 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 420 AM EDT MON APR 20 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 420 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING EAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. VINCENT
In the hours before
Special weather statement, Apr 20, 10:38 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON APR 20 2015
NCZ021-038-039-073-074-201530-
RANDOLPH NC-DAVIDSON NC-FORSYTH NC-MONTGOMERY NC-STANLY NC-
1038 AM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
RANDOLPH...DAVIDSON...SOUTHERN FORSYTH...NORTHWESTERN MONTGOMERY AND
NORTHEASTERN STANLY COUNTIES UNTIL 1130 AM EDT...
AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF MOCKSVILLE TO NEAR SALISBURY TO NEAR HARRISBURG...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...ALBEMARLE...BADIN LAKE...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3584 8039 3588 8042 3589 8037 3596 8038
3604 8045 3616 8013 3602 8004 3592 8005
3592 7998 3581 7991 3543 7991 3537 8038
3550 8030 3552 8018 3558 8021 3568 8033
3572 8033 3574 8046 3583 8049
TIME...MOT...LOC 1437Z 253DEG 36KT 3589 8067 3566 8054 3534 8062
KRDSpecial weather statement, Apr 20, 10:54 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT MON APR 20 2015
NCZ021>023-038>040-074-201600-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-CHATHAM NC-ALAMANCE NC-
FORSYTH NC-MONTGOMERY NC-
1054 AM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD...
RANDOLPH...DAVIDSON...WESTERN CHATHAM...ALAMANCE...SOUTHERN FORSYTH
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1200 PM EDT...
AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WINSTON-SALEM TO 6 MILES SOUTH OF THOMASVILLE TO 6 MILES WEST OF
BADIN LAKE...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...ASHEBORO...
GRAHAM...RANDLEMAN...SILER CITY...NORTH CAROLINA ZOO AND BADIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3614 8042 3625 7981 3625 7945 3588 7925
3552 7939 3549 8018 3558 8021 3560 8023
3578 8019
TIME...MOT...LOC 1453Z 261DEG 46KT 3609 8027 3580 8010 3548 8021
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Lee | 51 min |
| Apr 19, 9:23 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Apr 19, 9:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Apr 20, 12:43 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Apr 20, 1:02 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 43 min |
| Apr 20, 1:23 AM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Apr 20, 1:42 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Apr 20, 1:44 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 3 hr |
| Apr 20, 2:00 AM EDT | Special Weather Statement | RAH | Edgecombe | 30 min |
| Apr 20, 2:18 AM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 20, 10:38 AM EDT | Special Weather Statement | RAH | Davidson | 52 min |
| Apr 20, 10:54 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford, Randolph | 66 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 45 min |
| Apr 20, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Apr 20, 2:56 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 20, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 31 min |
| Apr 20, 3:11 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Apr 20, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 20, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 25 min |
| Apr 20, 3:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Apr 20, 3:42 PM EDT | Special Weather Statement | RAH | Durham | 33 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 20, 4:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RAH | Granville | 44 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Apr 20, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 31 min |
| Apr 20, 4:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Apr 20, 4:57 PM EDT | Special Weather Statement | RAH | Warren | 48 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | RAH | Franklin | 45 min |
| Apr 20, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 26 min |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Apr 20, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 62 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 50 min |
| Apr 20, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 46 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 50 min |
| Apr 20, 6:56 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Apr 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 49 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 47 min |
| Apr 20, 7:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Apr 20, 7:53 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.